Thursday, November 17, 2011

Krokodil

Whilst reading up on other blogs I saw New Nurse, in the Hood mentioned reading an article about Krokodil, a codeine based drug similar to meth in it's preparation that is apparently all the rage in Russia. I read the article and when it mentioned that plenty of youtube videos are floating around of the horrendous effects of course my morbid self went hunting.

Holy shit. That is all I can say. (if you needed the warning...yes, this is graphic.)

**Since I don't speakez the Russian, apparently this video is showing a user who injected a different med than krokodil - though the end results are similar. Either way, kids...drugs are bad, mmkay? (thanks, anon)



Holy shit. I cannot understand this level of addiction. I just can't.

10 comments:

K-Lynn, RN said...

For the love of all that is holy!! No drug is worth that!

Anonymous said...

What that video showed and talked about was the result of injecting an antidepressant called Coaxil, which has been taken off the market. This was originally prescribed to help with the withdrawal from alcohol and sometimes narcotic drugs like heroin. So, of course, people decided to crush the tablets, mix them with tapwater, and inject them. Why not, right? When injected, it creates a clot-like situation, which is how the problems start.

Krokodil is desomorphine, made by purchasing over-the-counter codeine, and other things, to make a powerful drug. It also causes lots of problems, similar to what you showed. It creates a powerful high, much more powerful than heroin (apparently), and is relatively inexpensive. I have a family member who has been struggling with heroin addiction, then moved to Krokodil, and it is an ugly, ugly drug.

This is what is going on here in Russia. There is no meth epidemic, and as you can get pretty much any drug without a prescription, there is no "prescription drug abuse" here. Since the war in Afghanistan started, heroin became even more available, then there was a government crackdown, and now it is very, very expensive and hard to get, leaving those seeking a high to be more creative.

It's interesting to watch, as an American RN living here! Love your blog!

Shrtstormtrooper said...

Ha I knew there had to be a downfall to not understanding the Russian language when watching Russian YouTube videos. Thanks for the schooling though; I didn't do as much research as I should have before getting distracted with gory videos.

Anonymous said...

Nah- I was so distracted myself by that guy's freaking tib/fib, I had to re-watch. Once in a while my knowledge of Russian comes in handy. The rest of the time it's just a cool party trick.

Anonymous said...

WTF! I actually had to stop that before the end and I thought I was tough. My russian is also so bad that I can't follow along at all anymore, ugh. That's gonna stick with me forever.

Anonymous said...

OK, I'm just a dental hygienist, and I have a few questions for you more medically inclined folks. Shouldn't this man be experiencing some bone pain as they saw through the tib/fib? He seems to be holding his leg up nicely and fully conscious. Shouldn't that hurt? Also, what the hell are they going to do with the leg? No stump, bones sticking out, diseased tissue left. WTF?

Shrtstormtrooper said...

He's probably got no feeling anymore in bone or tissue...I'd bet anything every nerve is dead from his knee down.

As to what's next, I can only hope they took him to the OR for a proper amputation. Homeboy ain't gonna make it otherwise.

minimedic said...

"In Soviet Russia, drug eats YOU!"

This guy's leg looks like it would fit in well with a zombie movie, as it already has that "rotted away" look!

k!nkyNurse said...

Holy shit...I had to look at that video twice before I decided if I even thought that could possibly be real. The bones looked like they were picked clean of all the meat on them. I'm sorry, I couldn't help thinking that. How the hell does something like that happen??? Honestly, how the heck is this guy not septic by this point?

Anonymous said...

Did you notice the fingertips of his right hand were also black? Where will they saw next, I wonder?!